Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

What causes headache after sneezing?

User rating for this question
Answered by

ENT Specialist
Practicing since : 1991
Answered : 2449 Questions
Hi. Yesterday I had a sneezing fit. Then, a headache on one side of my head right afterward, near the temple. I took a Benadryl and it eased the headache. I still felt some pain when I coughed a little. Then, it was gone. Today, I sneezed again, the pain came back on the same side, and when I blew my nose there was a small amount of blood from the nostril on the side of the headache. Now, it's gone. What the heck's going on? Sinusitis? Thank you!
Posted Sun, 26 Jan 2014 in Ear, Nose and Throat Problems
Answered by Dr. Sumit Bhatti 17 minutes later
Brief Answer: Sinus headache Detailed Answer: Hi, Thank you for your query. 1. The headache after sneezing is most likely to be a sinus headache. 2. The Benadryl will help control the allergy and sneezing. Keep your mouth open while sneezing. 3. It would be ideal to get the nose examined, though a slight blood bleeding should not be a cause for worry. Its just that a one sided bleeding must be examined closely. 4. Decongestant medication may help. This will require a prescription. 5. If this does not subside in an few days, a nasal endoscopy and a sinus x-ray will help rule out sinusitis. I hope I have answered your query. If you have any further questions I will be available to answer them. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor